Alert archive / Tennessee / High Wind Watches in 2021
High Wind Watch 5, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Mar 23, 2021, 3:00 PM EDT for 8 counties in Tennessee. It took effect at Mar 25, 2021, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 23, 2021, 3:00 PM EDT (19:00 UTC)
- In effect from
- Mar 25, 2021, 12:00 PM EDT
- Expired
- Mar 24, 2021, 9:43 AM EDT
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926 WWUS74 KMRX 231900 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 300 PM EDT Tue Mar 23 2021 TNZ018-041-043-045-047-072-074-087-240300- /O.NEW.KMRX.HW.A.0005.210325T1600Z-210326T0800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 300 PM EDT Tue Mar 23 2021 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...South winds 20 to 35 mph with gusts in excess of 70 mph possible. * WHERE...Some of the higher elevations and foothills of the East Tennessee mountains. * WHEN...From Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
822 WWUS74 KMRX 240149 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 949 PM EDT Tue Mar 23 2021 TNZ018-041-043-045-047-072-074-087-240900- /O.CON.KMRX.HW.A.0005.210325T1600Z-210326T0800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 949 PM EDT Tue Mar 23 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...South winds 20 to 35 mph with gusts in excess of 70 mph possible. * WHERE...Some of the higher elevations and foothills of the East Tennessee mountains. * WHEN...From Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
026 WWUS74 KMRX 240742 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 342 AM EDT Wed Mar 24 2021 TNZ018-041-043-045-047-072-074-087-241600- /O.CON.KMRX.HW.A.0005.210325T1600Z-210326T0800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 342 AM EDT Wed Mar 24 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...South winds 20 to 35 mph with gusts in excess of 70 mph possible. * WHERE...Some of the higher elevations and foothills of the East Tennessee mountains. * WHEN...From Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
089 WWUS74 KMRX 241343 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 943 AM EDT Wed Mar 24 2021 TNZ018-041-043-045-047-072-074-087-242145- /O.UPG.KMRX.HW.A.0005.210325T1600Z-210326T0800Z/ /O.NEW.KMRX.HW.W.0006.210325T1600Z-210326T0800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 943 AM EDT Wed Mar 24 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON THURSDAY TO 4 AM EDT FRIDAY... * WHAT...South winds 25 to 40 mph with gusts in excess of 70 mph possible. * WHERE...Some of the higher elevations and foothills of the East Tennessee mountains. * WHEN...From noon Thursday to 4 AM EDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Mar 23, 1:17 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 23, 1:17 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 117 PM EDT Tue Mar 23 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... The current forecast is on track this morning. Made minor tweaks to hourly temperatures through the afternoon to capture observations running a degree or two warmer than expected. Otherwise, moisture continues to advect into the region. Mid/low level dry air will likely limit precipitation reaching the ground for the next several hours with slight chances of light sprinkles or showers confined to the far southern valley and southern plateau area. Diegan && .AVIATION... 18Z TAF DISCUSSION. VFR conditions are expected to prevail for this TAF cycle. Moisture will continue to increase with a gradual lowering of CIGS. An area of showers to the SW will gradually lift NE over the next couple of hours with showers mainly expected to impact CHA this afternoon. Some heavier showers could bring temporary MVFR conditions. Expect mostly dry conditions overnight with maybe a shower or two at times. Confidence was to low for any mention in the TAFs. While VFR prevails through tomorrow at TYS and TRI, conditions may lower to MVFR at CHA towards the end of the period. Winds generally out of the south are expected with 5-10 knots common. Could see some gusts to near 15 knots this afternoon. Diegan && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 55 69 59 71 57 / 30 30 70 90 90 Knoxville McGhee Tyson Airport, TN 52 72 56 71 58 / 20 20 60 80 90 Oak Ridge, TN 53 71 56 70 57 / 20 20 60 90 90 Tri Cities Airport, TN 49 72 51 70 57 / 20 20 40 70 90 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Mar 23, 4:09 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 409 AM EDT Tue Mar 23 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240815- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 409 AM EDT Tue Mar 23 2021 /309 AM CDT Tue Mar 23 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Confidence continues to increase that a potent weather system will spread strong to severe thunderstorms as well as moderate to heavy rainfall across the region on Thursday and Thursday night. The primary hazards with this system will be damaging winds and small hail, however there is a threat for isolated tornadoes on Thursday afternoon and evening across the southern Cumberland Plateau and southern Tennessee Valley. In addition to the severe thunderstorm hazards, there is also a threat for isolated flash flooding as rainfall rates will be high with any of these stronger storms. Strong winds are expected across the mountains and adjacent foothills of East Tennessee Thursday afternoon into Thursday night where gusts could exceed 70 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Thursday and Thursday night.
Nearby
High Wind Watches in Tennessee, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.